Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243940] of Lenhard L. Ng

Papers Published

  1. Ekholm, T; Etnyre, JB; Ng, L; Sullivan, MG, Knot contact homology, Geometry and Topology, vol. 17 no. 2 (2013), pp. 975-1112, ISSN 1465-3060 [arXiv:1109.1542], [doi]
    (last updated on 2017/12/14)

    Abstract:
    The conormal lift of a link K in ℝ3 is a Legendrian submanifold ∧K in the unit cotangent bundle U*ℝ3 of ℝ3 with contact structure equal to the kernel of the Liouville form. Knot contact homology, a topological link invariant of K, is defined as the Legendrian homology of ∧K, the homology of a differential graded algebra generated by Reeb chords whose differential counts holomorphic disks in the symplectization R × U*ℝ3 with Lagrangian boundary condition R × ∧K. We perform an explicit and complete computation of the Legendrian homology of ∧K for arbitrary links K in terms of a braid presentation of K, confirming a conjecture that this invariant agrees with a previously defined combinatorial version of knot contact homology. The computation uses a double degeneration: the braid degenerates toward a multiple cover of the unknot, which in turn degenerates to a point. Under the first degeneration, holomorphic disks converge to gradient flow trees with quantum corrections. The combined degenerations give rise to a new generalization of flow trees called multiscale flow trees. The theory of multiscale flow trees is the key tool in our computation and is already proving to be useful for other computations as well.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320